MAUDE Adverse Event Report: IRADIMED CORPORATION MRIDIUM 3860+; INFUSION PUMP

IRADIMED CORPORATION MRIDIUM 3860+; INFUSION PUMP
Model Number 3860+
Medical Device Problem Code Use of Incorrect Control/Treatment Settings (1126)
Health Effect - Clinical Code Apnea (1720)
Date of Event 02/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On 02/15/2023 the hospital biomedical engineer provided additional information that bag ventilation for apnea and laryngeal mask airway were required following the event, but still no further details were available.Therefore, the become aware date is 02/15/2023 when it was reported that medical intervention was necessary due to use of the mridium 3860+ infusion pump.The hospital biomedical engineer provided the history log of the pump on 02/23/2023 and upon analysis of the pump history, it appears the pump operated as programmed.It is unclear due to the limited information from the user if more than one drug was actually used, but the history log shows two seperate infusions first of a muscle relaxer at a very high rate, followed by a sedative for a longer duration.It is possible that the two medications required medical intervention to overcome the patient's apnea.
 
Event or Problem Description
It was reported that an event occurred, but no other details were initially available.On 02/15/2023 the hospital biomedical engineer provided additional information that bag ventilation for apnea and laryngeal mask airway were required following the event, but still no further details were available.On 02/23/2023 the history log file from the infusion pump was provided for assistance in interpreting the data.The history log shows that on 02/03/2023 the user programmed cisatracurium at a rate of 350 mg/kg/hr for a 7.7 kg patient.The calculated rate for this dose is 1348 ml/hr based on the patient size.The pump was programmed to infuse 23 ml at this rate which should take about 1 minute.The infusion was started, and 51 seconds later the pump stopped with an alarm for patient occlusion.The user reset the alarm and restarted the pump at the same rate.A second patient occlusion occurred and again the user reset the alarm and restarted the pump.A third occlusion alarm occurred and this time the user changed the programming to a new drug, propofol, and a new rate of 150 mcg/kg/min with a dilution of 10 mg/ml for the same 7.7 kg patient.It is unknown if the wrong drug was initially selected and then corrected, or if there were two drugs infused back to back.There was about 3-4 minutes between the two drugs, so it is possible that the medication was changed to match the programming.Because the only details the hospital will share is that an event occurred and the date of the event, the log is the only details available.Cisatracurium is a muscle relaxer, and propofol is an anesthetic and a sedative.Together, it is possible that the doses required medical intervention to overcome the patient's apnea.

Brand Name
MRIDIUM 3860+
Common Device Name
INFUSION PUMP
Manufacturer (Section D)
IRADIMED CORPORATION
1025 willa springs drive
winter springs FL 32708
Manufacturer (Section G)
IRADIMED CORPORATION
1025 willa springs drive
winter springs FL 32708
Manufacturer Contact
steven kachelmeyer
1025 willa springs drive
winter springs, FL 32708
4076778022
MDR Report Key16531629
Report Number3005053560-2023-00001
Device Sequence Number7159767
Product Code FRN
UDI-Device Identifier00856038001089
UDI-Public00856038001089
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K143369
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3860+
Device Catalogue Number3860+
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2023
Initial Report FDA Received Date03/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/22/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient Weight8 KG